Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 422, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 11, 2000, 5:56 PM CDT for Canadian County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 5:56 PM CDT (22:56 UTC)
- Expired
- Sep 11, 2000, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Canadian County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 5:58 PM CDT | Thunderstorm Wind 52 E | El Reno, OK | |
| Sep 11, 6:05 PM CDT | Hail 0.75 | El Reno, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 112258 SVROKC OKC017-112345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 556 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 645 PM CDT * AT 556 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF CALUMET...MOVING NORTHEAST AT 15 MPH. THE STORM WILL ALSO AFFECT TRAFFIC ALONG INTERSTATE 40 IN CENTRAL AND WESTERN CANADIAN COUNTY. * LOCATIONS IN THE WARNING INCLUDE CALUMET...CONCHO... AND EL RENO. WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY ALONG WITH SMALL HAIL. LAT...LON 3553 9w825 3541 9809 3571 9766 3570 9802 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:25 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 11, 3:25 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT MON SEP 11 2000 A FAIRLY STRONG COLD FRONT IS NOW APPROACHING THE NORTHWESTERN PART OF OKLAHOMA. THE FRONT HAS A GOOD PUSH BEHIND IT AND SHOULD REACH SOUTHERN OKLAHOMA TOMORROW MORNING. THE FRONT IS DRY AT THIS TIME... BUT WILL BE MOVING INTO AN AREA OF MUCH GREATER LOW-LEVEL MOISTURE AS IT ENTERS THE EASTERN HALF OF OKLAHOMA. INDICATIONS ARE THAT A MESOSCALE CONVECTIVE SYSTEM WILL DEVELOP OVER SOUTHEAST KANSAS... THEN MOVE/DEVELOP SOUTH INTO EASTERN OKLAHOMA. THE WESTERN PART OF THE SYSTEM MAY AFFECT THE EASTERN PORTION OF OUR FORECAST AREA LATE TONIGHT AND EARLY TOMORROW. OTHER ISOLATED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN OUR TEXAS COUNTIES AND THESE SHOULD PERSIST WELL INTO THE EVENING. THEY APPEAR TO BE ASSOCIATED WITH ELEVATED INSTABILITY AND MOISTURE. BY MID-WEEK... THE FRONT WILL HAVE RETURNED NORTH AND WARM DRY WEATHER WILL REESTABLISH ITSELF FOR A DAY OR TWO. THEN... ANOTHER COLD FRONT IS EXPECTED TO PLUNGE THROUGH THE PLAINS ON THURSDAY AS THE EAST COAST TROUGH AMPLIFIES. THIS FRONT SHOULD BE DRY... BUT WILL HELP HOLD TEMPERATURES CLOSE TO SEASONAL NORMALS... RATHER THAN THE JULY-LIKE TEMPERATURES OF THE PAST WEEK. FCSTID = 23 = CMS OKC 68 83 60 83 / 30 20 0 0 HBR 66 85 59 85 / 20 0 0 0 SPS 71 88 62 86 / 20 20 20 0 GAG 58 82 55 86 / 20 0 0 0 PNC 65 83 58 83 / 30 0 0 0 DUA 72 89 62 85 / 40 40 20 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Sep 11, 5:25 PM CDT, 31 minutes before
OKZ004>048-050>052-TXZ083>090-120100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CDT MON SEP 11 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS CENTRAL AND WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS TO THE WEST OF A LINE FROM PONCA CITY...TO SHAWNEE...TO PAULS VALLEY...TO ARCHER CITY TEXAS...AND EAST OF A LINE FROM ALVA TO HOLLIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WINDS. DISCUSSION...THE COMBINATION OF VERY HOT TEMPERATURES...LOW RELATIVE HUMIDITY VALUES AND RELATIVLY COOL AIR IN MID LEVELS OF THE ATMOSPHERE WILL CREATE CONDITIONS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS THROUGH THE EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WINDS...CALLED MICROBURSTS...AS THEY DEVELOP THEN RAPIDLY COLLAPSE. THE THREAT FOR DAMAGING WINDS WILL LESSEN AFTER DARK AS TEMPERATURES COOL AND THE ATMOSPHERE BECOMES MORE STABLE. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING DUE TO THE BRIEF ISOLATED NATURE OF THE SEVERE WEATHER THREAT. DA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.